Mary was diagnosed about two months ago. She did fine with syringes. She then got a pen, the kind where you switch out the vials each month. We went to refill that, instead ended up with disposable pens. She is bleeding, bruising and hurting often with this pen. Like almost every time. Same needles as the first pen. We went to the pharmacy, went through a huge list of questions, she is doing it right. She only uses her legs, but totaly rotates the spots where she injects, she eats so little lately she only does three shots of insulin a day, maybe....plus lantis, but she is having serious issues with these pens. what could she possibly be doing wrong? We do not keep it in the fridge, it isn't cold. She primes the needle each time. Any ideas? I don't want to give up on these pens because we got a box of five...which we can refill in a month, according to our pharmacy, she checked and they considered it a one month supply, which means I can use two pens at once....One at school, one at home, and cut down on the forgetting the bag and having to go back for it....but she can't handle this anymore.
When I did shots I only bruised and bled frequently when the skin was overused. I'd really recommend using arms, buttocks and abdomen for injections and rotating frequently to give the skin a chance to heal.
I usually bruise and sometimes bleed when I take shots in my legs and arms. My doc is very firm with me that I need to rotate my injection sites. You really need to start giving shots in the arms, stomach, hips and butt too. Won't cure the problem but it will be A LOT less uncomfortable for your daughter.